Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 90, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 26, 2016, 10:49 PM CST. It took effect at Dec 27, 2016, 12:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2016, 10:49 PM CST (04:49 UTC)
- In effect from
- Dec 27, 2016, 12:00 AM CST
- Expired
- Dec 27, 2016, 3:02 PM CST
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
038 WHUS73 KGRB 270449 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1049 PM CST MON DEC 26 2016 ...WINDS TO SLOWLY DIMINISH OVERNIGHT... .THE STRONG WEST WINDS WILL DIMINISH OVERNIGHT AS LOW PRESSURE PULLS AWAY FROM THE AREA. LMZ521-522-541>543-271300- /O.CON.KGRB.GL.W.0016.000000T0000Z-161227T0600Z/ /O.NEW.KGRB.SC.Y.0090.161227T0600Z-161227T2200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1049 PM CST MON DEC 26 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST TUESDAY. * GALE FORCE GUSTS SHOULD END AROUND MIDNIGHT. EVEN THOUGH WINDS WILL SLOWLY DIMINISH...15 TO 25 KNOT WINDS ARE ANTICIPATED THROUGH TUESDAY. * WAVES WILL DIMINISH TO 3 TO 5 FEET BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SKOWRONSKI
3 follow-up statements
853 WHUS73 KGRB 271038 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 438 AM CST TUE DEC 27 2016 ...WINDS WILL SLOWLY DIMINISH TODAY... .THE GUSTY WEST WINDS WILL DIMINISH TODAY. LMZ521-522-541>543-271845- /O.CON.KGRB.SC.Y.0090.000000T0000Z-161227T2200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 438 AM CST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH BY DUSK. * WAVES WILL SUBSIDE TO 1 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
722 WHUS73 KGRB 271605 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1005 AM CST TUE DEC 27 2016 ...WINDS WILL SLOWLY DIMINISH TODAY... .THE GUSTY WEST WINDS WILL DIMINISH TODAY AS A STRONG LOW PRESSURE SYSTEM MOVES AWAY FROM THE REGION. LMZ521-522-541>543-272200- /O.CON.KGRB.SC.Y.0090.000000T0000Z-161227T2200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1005 AM CST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH THIS AFTERNOON. * WAVES OF 1 TO 3 FEET ARE EXPECTED THROUGH THIS AFTERNOON. * ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED ON WEDNESDAY AS SOUTH WINDS BECOME GUSTY AND WAVES WILL BUILD ON LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
553 WHUS73 KGRB 272102 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 302 PM CST TUE DEC 27 2016 ...WINDS WILL INCREASE LATE WEDNESDAY MORNING... .SOUTH WINDS WILL INCREASE BEGINNING WEDNESDAY MORNING AND REMAIN GUSTY THROUGH FRIDAY MORNING. WINDS WILL ALSO CREATE HIGHER WAVES HAZARDOUS TO SMALL CRAFT...ESPECIALLY ON LAKE MICHIGAN. LMZ521-522-541>543-280515- /O.CAN.KGRB.SC.Y.0090.000000T0000Z-161227T2200Z/ /O.NEW.KGRB.SC.Y.0091.161228T1500Z-161230T1500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 302 PM CST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 9 AM CST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 9 AM CST FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR THE REMAINDER OF THIS AFTERNOON. * WEST WINDS OF 15 TO 20 KNOTS WILL CONTINUE TO DIMINISH TO 10 TO 15 KNOTS THIS AFTERNOON AND EVENING. * WAVES OF 1 TO 3 FEET ARE EXPECTED THROUGH THIS AFTERNOON. * ANOTHER SMALL CRAFT ADVISORY HAS BEEN ISSUED BEGINNING WEDNESDAY AS SOUTH WINDS BECOME GUSTY AND WAVES WILL BUILD ON LAKE MICHIGAN. * WINDS...SOUTH INCREASING TO 15 TO 25 KNOTS LATE WEDNESDAY MORNING. A FEW GUSTS TO 30 KNOTS WEDNESDAY AFTERNOON. * WAVES...BUILDING TO 1 TO 3 FEET ON THE BAY...AND 4 TO 6 FEET ON THE LAKE LATE WEDNESDAY MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 10:44 PM CST, 5 minutes earlier.
Area forecast discussion, Dec 26, 10:44 PM CST, 5 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1044 PM CST Mon Dec 26 2016 Updated aviation portion for 06Z TAF issuance .UPDATE... Issued at 746 PM CST Mon Dec 26 2016 A few locations still flirting with advisory criteria winds, but it looks like winds should begin to edge down shortly. Don't see much point in extending advisory for a couple hours. Will allow it to expire everywhere except the Door, where it goes until midnight. Coord w/ MKX. && .SHORT TERM...Tonight and Tuesday Issued at 238 PM CST Mon Dec 26 2016 An interesting afternoon across northeast Wisconsin with record or near record warmth along the lakeshore and Fox Valley, southwest winds of 20 to 35 mph with gusts of 40 to 50 mph with locally higher gusts, and some light snow across the north. Strong winds continued as of 2 pm with higher gusts finally reaching Green Bay. Have received some reports of wind gusts at or slightly above 50 mph and some minor damage to trees along with sporadic power outages. Expanded the wind advisory across the north late this morning, and this is where we have seen some of the highest wind gusts today. Antigo, Rhinelander, and Eagle River all gusted over 45 mph. The wind advisory remain in effect until 8 pm, except across Door County where it was extended to midnight to account for deeper mixing over the bay of Green Bay and the slower departure of the stronger winds. Main story for tonight and Tuesday will be the much colder air which is now working into northeast Wisconsin. Highs will be in the teens to middle 20s, a far cry from the upper 30s and 40s of today. .LONG TERM...Tuesday Night Through Monday Issued at 238 PM CST Mon Dec 26 2016 A ridge of high pressure will slide over the area Tuesday night into Wednesday for a stretch of quiet weather. A series of weak clipper systems are then progged to track over mainly the northern Great Lakes region during this period. The first clipper system expected Wednesday night into Thursday, and a second toward Saturday. Surface lows with each system tracking north and east of the area. This will provide snow chances primarily with a brief warm air advection chance of light snow followed with lake effect snow showers due to northwest winds and colder air filtering into the area on the wake of each system. Looking beyond the weekend, progs are starting to focus on a storm system for the start of next week. The latest ECMWf and GFS track the 850 low west of the forecast area, producing a possible mix type event for eastern Wisconsin. && .AVIATION...for 06Z TAF Issuance Issued at 1043 PM CST Mon Dec 26 2016 Sc will probably break some in the northeast overnight. Still some snow showers and flurries across the area, but those should diminish overnight. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Skowronski SHORT TERM.....Eckberg LONG TERM......TDH AVIATION.......Skowronski
Hazardous weather outlook, Dec 26, 2:27 PM CST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 227 PM CST MON DEC 26 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-272030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 227 PM CST MON DEC 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT HAZARDOUS TRAVEL CONDITIONS MAY LINGER OVER NORTHERN WISCONSIN THIS EVENING DUE TO LIGHT SNOW AND TEMPERATURES WELL BELOW FREEZING. GUSTY SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL GRADUALLY SUBSIDE EARLY THIS EVENING, EXCEPT ACROSS DOOR COUNTY WHERE THE GUSTY WINDS WILL LINGER LONGER INTO THE EVENING. THE STRONG WINDS HAVE CAUSED SOME MINOR TREE DAMAGE AND SPORADIC POWER OUTAGES THAT SHOULD CONTINUE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS OVER 40 MPH TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-272030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 227 PM CST MON DEC 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GALE FORCE WINDS ARE EXPECTED THROUGH MID TO LATE EVENING, THEN GRADUALLY SUBSIDE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. ECKBERG/TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:02 PM CST | Small Craft Advisory | GRB | 66 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.